Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 13, NWS Tallahassee, FL

February 22, 2012

NWS Tallahassee, FL issued this special marine warning at Feb 22, 2012, 11:52 AM EST. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 11:52 AM EST (16:52 UTC)
Expired
Feb 22, 2012, 12:45 PM EST
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Feb 22, 11:02 AM EST, 50 minutes earlier.

Area forecast discussion, Feb 22, 11:02 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EST Wed Feb 22 2012

.DISCUSSION...12 UTC surface analysis shows a warm frontal boundary
across the Mid South back into Red River Valley. This boundary
separated a more modified maritime airmass across the Mid South from
the drier cooler Continental airmass across the Central Plains into
the Ohio River Valley. Even with this boundary separating mid 20s
dewpoint air from mid 50s dewpoint air, more moist tropical air
resides just offshore of the Central Gulf of Mexico where dewpoints
are in the upper 60s to lower 70s. This more moist airmass is
expected to return throughout the day into our region pushing
dewpoints into the low to mid 60s by days end.

Vapor imagery and 500 mb data from 12 UTC show a rather fast
zonal-type pattern across the Eastern CONUS beneath an upper low
across Southwestern Ontario. Several weak perturbations were evident
in the flow pattern, specifically a shortwave back across the
ArkLaTex that will need to be monitored as it moves eastward,
potentially increasing shower and thunderstorm coverage later this
evening into the overnight hours.

The 12z KTAE sounding shows that our region is already located
within a fairly strong, but unidirectional shear regime. 0-6 km
shear values on the sounding are around 65 kts. The intensity of the
shear is more than sufficient for the maintenance of any
thunderstorms that develop today, though development near the coast
may prove difficult. A strong capping subsidence inversion based at
820 mb will initially limit any shower and thunderstorm development.
This layer is predicted to cool today as weak forced ascent
continues across the Northern Gulf region, but whether it will cool
enough to support more widespread development later today is
uncertain.

The latest forecast guidance indicates shower and thunderstorm
development across the coastal waters and areas just inland as
ascent increases combined with afternoon heating. Current radar
imagery from KLIX indicates several robust cells already in progress
with additional development observed as well further to the east
about 100 nmi SSW of Apalachicola. Expect with time additional cells
to initiate closer to the coast, and thus have focused rain chances
primarily after 18z continuing into 06z Thursday. Have updated the
forecast to favor greater thunderstorm chances over the marine area
and into North Florida. Have also included gusty wind wording with
the weather grids. The remainder of the forecast appears on track
and no additional changes were needed. Have a great day!

&&

.MARINE...Surface high pressure will settle south of the forecast
waters through the day allowing a strengthening flow out of the
southwest. A period of advisory level winds and seas will be
possible Thursday night into Friday ahead of an approaching cold
front. Advisory level winds will then shift to the northwest and
north in the wake of this front later Friday into Friday night.

&&

.AVIATION...Extensive restrictions due to fog this morning at area
terminals continues to improve. Scattered showers and thunderstorms
are expected later this afternoon, primarily at the TLH/ECP
terminals though an isolated storm is certainly possible near VLD.
Another round of low clouds and fog is expected again overnight.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...None.

&&

Godsey
Hazardous weather outlook, Feb 22, 4:30 AM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST WED FEB 22 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230400-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EST WED FEB 22 2012 /330 AM CST WED FEB 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS AFTERNOON. ATMOSPHERIC CONDITIONS SUPPORT THE POTENTIAL
FOR A FEW OF THESE STORMS TO BECOME STRONG. THE MAIN THREAT WITH
ANY THUNDERSTORMS WILL BE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ARRIVE ON FRIDAY
WITH THE PASSAGE OF A COLD FRONT. THERE REMAINS THE POTENTIAL FOR
A FEW STRONG TO SEVERE THUNDERSTORMS...ALTHOUGH THE OVERALL THREAT
HAS DECREASED FROM PREVIOUS FORECASTS. PLEASE CONTINUE TO MONITOR
THE PROGRESS OF THIS POTENTIAL SEVERE WEATHER AS WE GET CLOSER TO
THE EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY ON FRIDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 5:09 AM ESTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more5 hr
Feb 22, 11:10 AM ESTSpecial Marine WarningTAE50 min
Feb 22, 11:59 AM ESTSpecial Marine WarningTAE44 min
Feb 22, 12:50 PM ESTSpecial Marine WarningTAE55 min
Feb 22, 1:41 PM ESTSpecial Marine WarningTAE34 min
Feb 22, 1:52 PM ESTSevere Thunderstorm WarningTAEBay, Gulf23 min
Feb 22, 2:14 PM ESTSpecial Weather StatementTAELiberty31 min
Feb 22, 2:46 PM ESTSpecial Weather StatementTAELiberty29 min
Feb 22, 2:54 PM ESTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla22 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.